# SDR CA130620004

- Difficulty date: September 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Maule MX-7-180B
- Aircraft time: 363 hours
- Engine: Lyc O360C1F
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Clutch
- Part number: 73B
- Condition: Misinstalled
- Location: Tailwheel
- Part time: 325 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) THE CLUTCH ASSY FOR TAIL WHEEL WAS INSTALLED BACKWARDS.  THE PART IS NOT INDEXED ALLOWING IT TO BE INSTALLED 180 DEGREES OUT OF PHASE.  THE RESULT IS THE TAIL WHEEL STEERING WHEN IT IS BACKWARDS, FACING THE FRONT OF THE PLANE, AND CASTERING WHEN IN THE NORMAL USE POSITION,  OPPOSITE OF INTENDED USE BY THE MFG. THE RESULT IS A NON STEERABLE TAIL WHEEL. OUR AIRCRAFT CAME OUT OF THE ANNUAL AT MFG FLIGHT LIKE THIS.
